Title

Biaxial extensional motion of an inertially driven radially expanding liquid sheet

Publication Date

2013

Journal

Physics of Fluids

Volume

25

Issue

6

First Page

062105

Last Page

not applicable

Abstract

We consider the inertially driven, time-dependent biaxial extensional motion of inviscid and viscous thinning liquid sheets. We present an analytic solution describing the base flow and examine its linear stability to varicose (symmetric) perturbations within the framework of a long-wave model where transient growth and long-time asymptotic stability are considered. The stability of the system is characterized in terms of the perturbation wavenumber, Weber number, and Reynolds number. We find that the isotropic nature of the base flow yields stability results that are identical for axisymmetric and general two-dimensional perturbations. Transient growth of short-wave perturbations at early to moderate times can have significant and lasting influence on the long-time sheet thickness. For finite Reynolds numbers, a radially expanding sheet is weakly unstable with bounded growth of all perturbations, whereas in the inviscid and Stokes flow limits sheets are unstable to perturbations in the short-wave limit.

Comments

Note the articles in Physics of Fluids do not have page numbers. Instead the article is given a reference number. For this article the reference number is 062105.

This document is currently not available here.

Share

COinS